Hail, Will
- When
- August 7, 1:30 PM CST
- Where
- Will County, 0.49 mi SW of Caton Farm
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.565, -88.256
Penny size hail was reported at Caton Farm Road and County Line Road.
A thunderstorm moved across northern Illinois dropping penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A thunderstorm moved across northern Illinois dropping penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 7, 1:15 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 215 PM CDT WED AUG 7 2013 .MESOSCALE DISCUSSION... 215 PM CDT SCATTERED STORMS HAVE SPROUTED ACROSS THE REGION WITH HEAVY RAIN BEING THE MAIN THREAT THUS FAR. GOT ONE REPORT IN FROM LA SALLE COUNTY OF 1.2 INCHES OF RAIN IN 40 MINUTES SO KEEPING AN EYE ON HEAVY RAIN AND POSSIBLE FLASH FLOODING AS WELL AS SEVERE WEATHER THIS AFTERNOON. PWAT VALUES ARE 1.5-1.7 ACROSS THE CWA AND DO NOT FORESEE THE PWAT VALUES DIMINISHING UNTIL THE FRONT MOVES THROUGH THE REGION. SPEAKING OF THE FRONT IT IS CURRENTLY FROM NORTHERN MICHIGAN THROUGH MUNDELEIN TO DE KALB TO AMBOY AND SLOWLY SLIDING SOUTHEAST. BETWEEN THE LAKE BREEZE AND OTHER VARIOUS OUTFLOW BOUNDARIES...THE CONVECTIVE SITUATION IS MESSY AT BEST AND WILL MONITOR THE BOUNDARY INTERACTIONS FOR ADDITIONAL CONVECTIVE DEVELOPMENT. LAPS INDICATES CAPE VALUES RANGE FROM 2500+ J/KG AHEAD OF THE FRONT TO 3500+ J/KG SOUTH OF I-80. SHEAR REMAINS WEAK THOUGH WITH 5 TO 10 KT OF 0-1 KM SHEAR AND 20-30 KT OF 0-6KM SHEAR. SOUNDINGS FEATURE A DRY SURFACE LAYER THROUGH 3500 FT WITH A MOIST LAYER THROUGH 9000 FT. WITH LONG SKINNY CAPE AND A MOIST LAYER...SEVERE HAIL WILL BE PROBABLY BE ISOLATED AT BEST AND ASSOCIATED WITH THE STRONGEST STORMS. HOWEVER THE DRY LOW LEVELS AND HIGH PWAT VALUES SUGGEST DOWNBURSTS AND DAMAGING WINDS ARE STILL A THREAT. LATEST RAP ANALYSIS HAD 1000-1300 J/KG OF DCAPE. EXPECTING CONTINUED SCATTERED STORM DEVELOPMENT ALONG CONVECTIVE BOUNDARIES AND THE FRONT THROUGH THIS AFTERNOON WITH HEAVY RAIN AND DAMAGING WINDS BEING THE MAIN THREATS. ISOLATED SEVERE HAIL IS POSSIBLE...BUT LESS OF A CONCERN. JEE && .DISCUSSION... 335 AM CDT THE FOCUS OF THE FORECAST WAS ON THIS AFTERNOON WITH POTENTIAL CONVECTIVE REDEVELOPMENT ALONG THE COOL FRONT. THE LARGE UPPER LOW OVER NORTHWEST ONTARIO WILL MOVE LITTLE THROUGH THE NEXT 24 HOURS BUT A STRONG 110 KT+ JET PROGRESSING EAST AROUND ITS BASE WILL OWE TO SURFACE LOW PRESSURE MOVING NORTHEAST ACROSS LAKE SUPERIOR AND INTO EASTERN QUEBEC...WHICH WILL EASE A COOL FRONT INTO THE AREA. THIS FEATURE LOOKS TO BE NEAR CHICAGO TO BLOOMINGTON EARLY THIS AFTERNOON. WITH LIMITED EARLY MORNING STORMS...THE ATMOSPHERE LOOKS TO REMAIN UNSTABLE ENOUGH THAT AS CONVERGENCE INCREASES AHEAD OF AND ALONG THE BOUNDARY THAT SCATTERED STORMS MAY DEVELOP...EVEN AS EARLY AS LATE MORNING/EARLY AFTERNOON. ITS POSSIBLE A LAKE BREEZE DEVELOPS SOMEWHAT EARLIER THAN PRESENTLY FORECAST...EVEN POTENTIALLY IN ADVANCE OF THE FRONT...WHICH WOULD SERVE AS A FOCUS TOO. THE PLUME OF LOW TO POSSIBLY EVEN MID 70S DEW POINTS IS WELL AGREED OPEN BY MODELS/MOS AND CONTRIBUTES TO FORECAST MLCAPE IN EXCESS OF 2000 J/KG. WITH THE MID AND UPPER JETS EASING THEIR THE DEEP LAYER SHEAR WILL REMAIN SUFFICIENT FOR ORGANIZED CONVECTION ALONG THE BOUNDARY. INHIBITION LOOKS TO BE A LIMITED ISSUE WITH THE SYSTEM DRY SLOT HAVING WORKED OVERHEAD WITH SLIGHTLY COOLER 800MB AND HIGHER TEMPS. ONCE AGAIN THOUGH CONVECTIVE CLUSTERS ACROSS MO LOOK TO CONTINUE...SO THE DEEP MOISTURE TRANSPORT MAY REMAIN INTERCEPTED HOLDING SOME OF OUR CONVECTIVE THREAT BACK. A MAJORITY OF CONVECTIVE ALLOWING GUIDANCE DOES DEVELOP SOME ISOLATED CONVECTION WITH THE FRONT...AND THAT CAN BE SEEN WITH SPC SSEO MEMBERS AS WELL. SO HAVE BOOSTED POPS SOME THIS AFTERNOON FROM BASICALLY INTERSTATE 55 EASTWARD. MULTICELL CLUSTERS CAPABLE OF A HAIL AND WIND THREAT WOULD BE POSSIBLE. CONFIDENCE...MEDIUM. TEMPERATURES TODAY WILL BEGIN FROM A WARM SPRINGBOARD. MID 80S LOOK PLAUSIBLE IN MOST AREAS PER LOCAL CLIMATOLOGY AND WITH THE SLOWER FRONT ARRIVAL. EVEN BEHIND THE FRONT COOL AIR ADVECTION DOES NOT LOOK TO SETTLE IN UNTIL THIS EVE. WINDS DO LOOK TO TURN OFF THE LAKE AT SOME POINT THIS AFTERNOON. WHILE THE PRESENT THINKING IS THAT WILL OCCUR LATE ENOUGH THAT IT WOULD NOT IMPACT PEAK HEATING TIME...IT MAY END UP SHIFTING EARLIER DEPENDING ON HOW STRONG SOUTHWEST WINDS ARE AHEAD OF THE SURFACE TROUGH. CONFIDENCE...MEDIUM. THE UPPER LOW WILL BEGIN TO DRIFT EAST ON THURSDAY AND THE SURFACE FRONT LOOKS TO GET DRAPED FROM WEST-TO-EAST NEAR THE OHIO RIVER VALLEY. MULTIPLE WAVES ARE FORECAST TO RIDE ALONG THIS WHICH CERTAINLY SEEM REASONABLE WITH THE AGITATED PATTERN THAT HAS RECENTLY BEEN SEEN ON THE NORTH PERIPHERY OF THE UPPER RIDGE ACROSS KS/OK/AR/MO. GUIDANCE VARIES ON HOW FAR NORTH THE RETURN FLOW ALOFT WILL MAKE IT. THE EC HAS BEEN CONSISTENTLY SOUTH WHILE THE GFS FURTHER NORTH AND BRINGING RAIN CHANCES INTO THE CENTRAL CWA. EVEN THOUGH THE GFS HAS BEEN FURTHER NORTH...ITS LOW-LEVEL RETURN FLOW AT 850MB IS SOMEWHAT WEAK...AND IT WOULD LOOK LIKE MOST OF THE PRECIP...CERTAINLY THE APPRECIABLE AMOUNTS...WOULD BE SOUTH OF THE CWA. SO HAVE LEANED MORE TOWARD THE EC AND CONFINED POPS THU AFTERNOON-FRI MAINLY SOUTH OF I-80. ITS TOUGH TO TIME THESE TYPE OF IMPULSES SO HAVE MULTIPLE PERIODS OF SIMILAR POPS. TEMPERATURES LOOK TO BE SLIGHTLY BELOW NORMAL ACROSS THE AREA. ONSHORE FLOW WILL KEEP LAKE AREAS SEVERAL DEGREES COOLER THAN OUTLYING LOCATIONS. CONFIDENCE...MEDIUM. FEW CHANGES MADE TO THE EXTENDED FORECAST WITH NW UPPER FLOW OVER THE AREA AND MAINLY SURFACE HIGH PRESSURE ADVERTISED. TEMPERATURES A FEW DEGREES BELOW CLIMATOLOGY CONTINUE TO BE SUPPORTED IN THIS PATTERN. MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * WEST/NORTHWEST WINDS PRIOR TO FROPA...WITH WINDS THEN SHIFTING TO THE NORTHEAST WITH LAKE BREEZE INTERACTION BY LATE AFTERNOON. * TSRA TO AFFECT THE TERMINAL AREA EARLY THIS AFTERNOON...WITH MDW OBSERVING BEST CHANCES FOR TSRA THIS AFTERNOON. RODRIGUEZ //DISCUSSION...UPDATED 18Z... LATEST RADAR IMAGERY SHOWING TS DEVELOPMENT EARLY THIS AFTERNOON PRIMARILY ALONG A WEAK TROUGH AXIS FROM AROUND MDW SOUTHWEST TO LA SALLE...WITH MORE ISOLATED DEVELOPMENT ONGOING MORE TOWARDS THE ACTUAL FRONT IN FAR NORTHEAST ILLINOIS. EXPECT THE CURRENT TS ONGOING NEAR MDW TO SLOWLY DRIFT SOUTHEAST WITH SOME UPGROWTH IN COVERAGE POSSIBLE OVER THE NEXT COUPLE OF HOURS. MDW/GYY APPEAR TO BE THE MORE FAVORED LOCATIONS TO OBSERVE THIS TS BEFORE THIS DEVELOPMENT EXITS TO THE SOUTHEAST. DID MAINTAIN VCTS FOR ORD/DPA THROUGH THE 21Z TIME FRAME AS IT DOES APPEAR THAT MAYBE REDEVELOPMENT COULD OCCUR ALONG THE ACTUAL FRONT AS IT DROPS SOUTHEAST THROUGH THE AREA. THEN WITH FROPA...ANY FURTHER DEVELOPMENT SHOULD REMAIN SOUTH/SOUTHEAST OF ALL THE TERMINALS LATER THIS AFTERNOON AND EARLY EVENING. WINDS CONTINUE TO VARY FROM THE WEST TO NORTHWEST ALONG THIS TROUGH AXIS...BUT WITH WINDS EXPECTED TO CONTINUE NORTHWEST WITH FROPA THROUGH THIS AFTERNOON. A TREND TOWARDS A MORE NORTHERLY DIRECTION IS THEN EXPECTED...WHILE CURRENT LAKE BREEZE HELPS SHIFT THE WINDS TO THE NORTHEAST BY 23Z FOR ORD/MDW/GYY. A NORTHEAST DIRECTION IS THEN EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD FOR ALL TERMINALS. RODRIGUEZ //ORD AND MDW CONFIDENCE...UPDATED 18Z... * MEDIUM CONFIDENCE WITH WIND TRENDS THROUGH MID AFTERNOON...AND MEDIUM CONFIDENCE IN TIMING OF NORTHEASTERLY WIND SHIFT LATER THIS AFTERNOON. * MEDIUM CONFIDENCE WITH TSRA TRENDS THIS AFTERNOON. RODRIGUEZ //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT AND FRIDAY...VFR. BETTER CHANCE FOR ANY TSRA SHOULD BE MAINLY SOUTH OF CHICAGO THURSDAY NIGHT AND FRIDAY MORNING. SATURDAY AND SUNDAY...VFR. MONDAY...VFR. SLIGHT CHANCE OF TSRA. TUESDAY...VFR. KJB && .MARINE... 135 PM CDT A SERIES OF WEAK LOW PRESSURES WERE ORIENTED ALONG A SLOW MOVING FRONTAL BOUNDARY LATE THIS AFTERNOON...STRETCHING SOUTHWEST FROM JUST NORTH OF LAKE HURON TO THE SOUTHERN PORTION OF LAKE MICHIGAN. THIS BOUNDARY WILL CONTINUE TO DRIFT SOUTHEAST...WITH WINDS OVER THE LAKE SHIFTING FROM WEST/SOUTHWEST TO NORTH. MEANWHILE HIGH PRESSURE OVER THE NORTHERN PLAINS/UPPER MIDWEST WILL CONTINUE TO BUILD INTO THE WESTERN GREAT LAKES REGION. BETWEEN THESE TWO SYSTEMS THE PRESSURE GRADIENT WILL TIGHTEN BRIEFLY...ALONG WITH NORTHERLY WINDS TO AT TIMES NORTHEASTERLY WINDS...ALLOWING GUSTS TO APPROACH 25 KT AT TIMES TONIGHT. THIS ALL SUGGESTS WAVES BUILDING ESPECIALLY THE SOUTHERN AND SOUTHWEST PORTIONS OF LAKE MICHIGAN. IN ADDITION THIS APPEARS TO CREATE STRONGER CURRENTS FOR THE NEARSHORE WATERS BETWEEN CHICAGO AND GARY. AT THIS TIME HAVE OPTED TO HOLD OFF ON ANY BEACH HAZARDS...HOWEVER THE OVERNIGHT SHIFT MAY NEED TO ISSUE A HEADLINE IF THE WINDS TREND STRONGER OVERNIGHT THAN WHAT CURRENT GUIDANCE IS SUGGESTING. HIGH PRESSURE WILL THEN CONTINUE TO BUILD INTO THE REGION FOR THURSDAY INTO FRIDAY...WITH LIGHT WINDS EXPECTED FOR MUCH OF THE LAKE. WITH THE HIGH PRESSURE CENTER EXPECTED TO PASS OVER THE NORTHERN PORTION OF THE LAKE...A SLIGHT INCREASE IN THE GRADIENT MAY OCCUR ACROSS THE SOUTHERN PORTIONS AND PRODUCE SLIGHTLY HIGHER WAVES IN THE 2 TO 4 FT RANGE. HIGH PRESSURE WILL WEAKEN WITH A SECOND FRONTAL BOUNDARY PUSHING INTO THE WESTERN GREAT LAKES FRI...WITH A SLIGHT BUMP IN THE NORTHWEST WINDS. THEN A SECOND AREA OF HIGH PRESSURE WILL PUSH BACK INTO THE REGION FOR THE UPCOMING WEEKEND. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 AM CDT WED AUG 7 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
081630-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1124 AM CDT WED AUG 7 2013 /1224 PM EDT WED AUG 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...A FEW COULD PRODUCE:
HEAVY RAINFALL.
FREQUENT LIGHTNING.
HAIL UP TO THE SIZE OF QUARTERS.
DAMAGING WIND GUSTS OVER 60 MPH.
AREAS AFFECTED AND TIMING:
A CHANCE FOR SCATTERED STORMS EXISTS DURING THE AFTERNOON...
MAINLY EAST OF A LINE FROM PONTIAC TO GARY.
DISCUSSION:
WITH A MOIST AND UNSTABLE AIR MASS ACROSS THE AREA ...SCATTERED
STORMS ARE POSSIBLE IN THE VICINITY OF A WEAK COLD FRONT SAGGING
SOUTH THROUGH THE REGION. THERE IS A CHANCE THAT A FEW OF THE
STRONGER STORMS COULD REACH SEVERE LEVELS. ALSO...SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF HEAVY RAINFALL RATES...THOUGH
THE FORWARD SPEED OF STORMS SHOULD LIMIT THE FLASH FLOOD THREAT.
AS THE FRONT MOVES SOUTHEAST...THE STORM THREAT SHOULD END BY
EARLY THIS EVENING.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG PARTS OF THE
ILLINOIS AND INDIANA SHORE LATE TONIGHT.
THERE IS AN INCREASED RISK OF LARGE WAVES AND DANGEROUS CURRENTS
AT THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS AN INCREASED RISK OF LARGE WAVES AND DANGEROUS CURRENTS
AT THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG PARTS OF THE ILLINOIS
AND INDIANA SHORE ON THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...MAINLY SOUTH OF INTERSTATE 80. CHANCES FOR
STORMS RETURN SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON INTO THIS
EVENING.
&&
LMZ740>745-081630-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1124 AM CDT WED AUG 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 35
KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY...MAINLY ALONG THE INDIANA SHORE. THERE IS ALSO A CHANCE
FOR STORMS ON MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-081630-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1124 AM CDT WED AUG 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHERN PORTIONS
OF THE LAKE THIS AFTERNOON AND INTO EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT AND INTO
FRIDAY ACROSS THE FAR SOUTH. CHANCES FOR THUNDERSTORMS RETURN
SUNDAY NIGHT AND MONDAY.
&&
KREIN
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1239 PM CDT WED AUG 7 2013 ILZ019-032-071815- LA SALLE IL-LIVINGSTON IL- 1239 PM CDT WED AUG 7 2013 ...SPECIAL WEATHER STATEMENT... AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TONICA...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... TONICA... OGLESBY... NAPLATE... GRAND RIDGE... STREATOR... MARSEILLES... OTHER LOCATIONS AFFECTED... BUFFALO ROCK STATE PARK...ILLINI STATE PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE PARK... I-39 BETWEEN MILE MARKERS 45 AND 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4134 8866 4107 8873 4117 8914 4134 8909 TIME...MOT...LOC 1740Z 282DEG 15KT 4123 8900 BEACHLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1256 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 4 SSE LA SALLE 41.29N 89.05W
08/07/2013 M1.20 INCH LA SALLE IL COCORAHS
RAINFALL IN THE PAST 40 MINUTES.
&&
CSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 205 PM CDT WED AUG 7 2013 ILZ032-071945- LIVINGSTON IL- 205 PM CDT WED AUG 7 2013 ...SPECIAL WEATHER STATEMENT... AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PONTIAC...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... PONTIAC... ODELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4105 8841 4078 8845 4083 8882 4101 8880 TIME...MOT...LOC 1905Z 273DEG 17KT 4091 8869 ENDERLEN
The Chicago radar (KLOT), 15 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported at Caton Farm Road and County Line Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471108.